Alert archive / Missouri / Freeze Warnings in 2016
Freeze Warning 2, NWS Kansas City, MO
NWS Kansas City, MO issued this freeze warning at Mar 20, 2016, 4:07 AM CDT for 5 counties in Kansas; 12 counties in Missouri. It took effect at Mar 21, 2016, 2:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2016, 4:07 AM CDT (09:07 UTC)
- In effect from
- Mar 21, 2016, 2:00 AM CDT
- Expired
- Mar 21, 2016, 8:31 AM CDT
- In force
- 7 hr
- Issued by
- NWS Kansas City, MO
Counties Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Bates County, MO, Cass County, MO, Clay County, MO, Cooper County, MO, Henry County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Pettis County, MO, Platte County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 14 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 9.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1803 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
794 WWUS73 KEAX 200907 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 407 AM CDT SUN MAR 20 2016 ...SUB-FREEZING TEMPERATURES EXPECTED AGAIN LATE TONIGHT THROUGH MID MONDAY MORNING... KSZ057-060-103>105-MOZ028-029-037>040-043>046-053-054-201715- /O.NEW.KEAX.FZ.W.0002.160321T0700Z-160321T1400Z/ MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY- JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER- BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH... KANSAS CITY KS...OVERLAND PARK...OLATHE...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS... KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL... FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE... PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER... RICH HILL...CLINTON 407 AM CDT SUN MAR 20 2016 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT MONDAY. * TEMPERATURE...SUB-FREEZING TEMPERATURES WILL LIKELY START TO SHOW UP A FEW HOURS AFTER MIDNIGHT AND LAST THROUGH MID MONDAY MORNING. OVERNIGHT LOWS WILL ULTIMATELY FALL INTO THE UPPER 20S IN MOST AREAS. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF PRECAUTIONS ARE NOT TAKEN TO PROTECT THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
084 WWUS73 KEAX 201700 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1200 PM CDT SUN MAR 20 2016 ...SUB-FREEZING TEMPERATURES EXPECTED AGAIN LATE TONIGHT THROUGH MID MONDAY MORNING... KSZ057-060-103>105-MOZ028-029-037>040-043>046-053-054-210100- /O.CON.KEAX.FZ.W.0002.160321T0700Z-160321T1400Z/ MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY- JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER- BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH... KANSAS CITY KS...OVERLAND PARK...OLATHE...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS... KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL... FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE... PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER... RICH HILL...CLINTON 1200 PM CDT SUN MAR 20 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT MONDAY... * TEMPERATURES...SUB-FREEZING TEMPERATURES WILL LIKELY START TO SHOW UP A FEW HOURS AFTER MIDNIGHT AND LAST THROUGH MID MONDAY MORNING. OVERNIGHT LOWS WILL ULTIMATELY FALL INTO THE UPPER 20S IN MOST AREAS. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF PRECAUTIONS ARE NOT TAKEN TO PROTECT THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
075 WWUS73 KEAX 210017 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 717 PM CDT SUN MAR 20 2016 ...SUB-FREEZING TEMPERATURES EXPECTED AGAIN LATE TONIGHT THROUGH MID MONDAY MORNING... KSZ057-060-103>105-MOZ028-029-037>040-043>046-053-054-210930- /O.CON.KEAX.FZ.W.0002.160321T0700Z-160321T1400Z/ MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY- JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER- BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH... KANSAS CITY KS...OVERLAND PARK...OLATHE...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS... KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL... FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE... PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER... RICH HILL...CLINTON 717 PM CDT SUN MAR 20 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT MONDAY... * TEMPERATURES...CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO QUICKLY FALL BELOW FREEZING A FEW HOURS AFTER MIDNIGHT AND LAST THROUGH MID MONDAY MORNING. OVERNIGHT LOWS WILL FALL INTO THE MID TO UPPER 20S IN MOST AREAS. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF PRECAUTIONS ARE NOT TAKEN TO PROTECT THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
978 WWUS73 KEAX 211331 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 831 AM CDT MON MAR 21 2016 KSZ057-060-103>105-MOZ028-029-037>040-043>046-053-054-211445- /O.CAN.KEAX.FZ.W.0002.000000T0000Z-160321T1400Z/ MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY- JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER- BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH... KANSAS CITY KS...OVERLAND PARK...OLATHE...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS... KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL... FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE... PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER... RICH HILL...CLINTON 831 AM CDT MON MAR 21 2016 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS CANCELLED THE FREEZE WARNING. TEMPERATURES HAVE WARMED TO NEAR FREEZING IN THE LAST HOUR AND WILL RAPIDLY WARM INTO THE 60S BY THIS AFTERNOON. $$ CDB
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this freeze warning went out at Mar 20, 4:03 AM CDT, 4 minutes earlier.
Area forecast discussion, Mar 20, 4:03 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
403 AM CDT SUN MAR 20 2016
.DISCUSSION...
Issued at 402 AM CDT SUN MAR 20 2016
Today - Sunday Night:
Pockets of snow showers/flurries will continue through mid
morning as mid-level vorticity spokes rotate through the CWA.
Satellite imagery/surface obs show considerable stratus and stratocu
will circulate cyclonically through the CWA as a closed upper low
exits eastern MO today.
Eventually skies will clear from west to east later this afternoon
and evening. A weak surface ridge will pass through the CWA this
evening allowing weak southwesterly surface winds to develop over
the western CWA. Due to the light winds, clear skies and dewpoints
in the 20s expect to see subfreezing temperatures over the region.
Blooming plants and budding trees in area south of the MO River
will be susceptible to these freezing temperatures so will go ahead
and issue a freeze warning for late tonight into early Monday
morning.
Monday - Tuesday Night:
Models continue to show a significant warm-up for the first half of
the work week as a flattening upper ridge aloft pushes through the
plains. A baroclinic zone under the upper jet will establish a
west-east frontal boundary north of the CWA...at least through
Tuesday night. Monday will likely see highs in the 60s while most
areas reach in to the 70s...possibly the upper 70s along the MO/KS
border.
Wednesday - Thursday:
The 00Z operational GFS and ECMWF are much closer in
timing/location/strength of the next upper system which will bring
an increasing threat of convection to the region. Responding to
strong pressure falls both models develop a surface low over the
eastern plains of CO Tuesday night and lift it east-northeast along
the nearly stalled frontal boundary. Quality/depth of low level
moisture return will determine amount/strength of convection.
Instability initially lacking for severe convection but shear is
definitely a positive. Plenty of time to change direction of
forecast.
CWA will still be within the warm sector on Wednesday so highs
should once again reach well into the 70s in most areas. The frontal
boundary will likely shift south of the region by Thursday as the
surface low ejects northeast of the region. See no reason to deviate
from the model consensus of temperatures 25 degrees colder than
Wednesday.
Friday - Saturday:
Lacking a link to cold air over Canada Thursday's cool down will be
quickly followed by another round of warm air advection starting on
Friday. Both the GFS/ECMWF send another fast moving shortwave
through the Rockies and into the Central Plains so scattered
convection needs to be considered.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1225 AM CDT SUN MAR 20 2016
Latest radar loop/trends suggest pockets of snow showers will be
possible over northern and west central MO overnight. Short range
models support the radar trends. Should any snow shower affect the
terminals visibilities will briefly drop down to MVFR values. MVFR
ceilings are also advancing southward from southern IA and should
affect the terminals for a few hours after sunrise. Thereafter expect
ceilings to improve to VFR and eventually clear off after sunset.
&&
.EAX Watches/Warnings/Advisories...
KS...Freeze Warning from 2 AM to 9 AM CDT Monday for KSZ057-060-
103>105.
MO...Freeze Warning from 2 AM to 9 AM CDT Monday for MOZ028-029-
037>040-043>046-053-054.
&&
DISCUSSION...MJ
AVIATION...MJHazardous weather outlook, Mar 19, 4:18 AM CDT, 23 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 418 AM CDT SAT MAR 19 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-200930- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 418 AM CDT SAT MAR 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM SATURDAY MORNING. TEMPERATURES WILL ONCE AGAIN DROP TO JUST BELOW FREEZING TONIGHT FOR A COUPLE OF HOURS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE BEGINNING WEDNESDAY NIGHT INTO THURSDAY MORNING SOUTH OF KANSAS CITY EXTENDING NORTHEAST TO KIRKSVILLE. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 3:39 PM CDT | Fire Weather Watch | EAX | Atchison, Doniphan, Johnson, Leavenworth, Linn, Miami and 1 more | 13 hr |
| Mar 20, 3:39 PM CDT | Fire Weather Watch | EAX | Atchison, Doniphan, Johnson, Leavenworth, Linn, Miami and 1 more | 37 hr |
Nearby
Freeze Warnings in Missouri, 2016Freeze Warnings in Kansas, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.